Alert archive / Michigan / Winter Storm Warnings in 2008
Winter Storm Warning 5, NWS Marquette, MI
NWS Marquette, MI issued this winter storm warning at Dec 5, 2008, 4:36 PM EST for 7 counties in Michigan. It took effect at Dec 6, 2008, 4:00 AM EST. It was in force for 29 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2008, 4:36 PM EST (21:36 UTC)
- In effect from
- Dec 6, 2008, 4:00 AM EST
- Expired
- Dec 7, 2008, 8:56 AM EST
- In force
- 29 hr
- Issued by
- NWS Marquette, MI
Counties Alger County, MI, Delta County, MI, Gogebic County, MI, Luce County, MI, Marquette County, MI, Ontonagon County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 21 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 858 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 5, 4:15 PM EST, 21 minutes earlier.
Area forecast discussion, Dec 5, 4:15 PM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
415 PM EST FRI DEC 5 2008
.SYNOPSIS...
UPPER AIR PATTERN CONSISTS OF A 500 MB RIDGE ON THE WEST COAST WITH
TROUGHING ACROSS THE REST OF THE COUNTRY. THERE ARE TWO SHORTWAVES
OF INTEREST THAT WILL AFFECT THE CWA. BOTH ARE COMING SOUTH OUT OF
CANADA. THE FIRST ONE WHICH IS KICKING OFF SOME LIGHT SNOW IS ACROSS
SOUTHERN MANITOBA AND THE SECOND ONE IS ACROSS NORTHERN MANITOBA.
THE SOUTHERN SHORTWAVE WILL AFFECT THE CWA THIS EVENING AND THE
SECOND AFFECTS THE CWA SAT MORNING.
SHORT TERM THROUGH 00Z SUN...
NAM SHOWS SOME 850-500 MB Q-VECTOR CONVERGENCE ALONG WITH SOME
MOISTURE MOVING ACROSS THE CWA TONIGHT WITH THE DEEP MOISTURE AND
DYNAMICS PULLING OUT SAT MORNING. NAM SHOWING ISENTROPIC LIFT ON
I270K-I285K SURFACES AND MOISTURE THIS EVENING MOVING THROUGH BEFORE
THE LIFT AND MOISTURE START MOVING OUT SAT MORNING. GFS SHOWS ABOUT
THE SAME THING AND WILL USE A BLEND OF THE TWO FOR THIS FORECAST.
GOING FORECAST HAD THINGS WELL IN HAND AND DID NOT MAKE TOO MANY
CHANGES. PREVIOUS SHIFTS THINKING THAT A LAKE ENHANCED SN BAND WOULD
DEVELOP OFF LAKE MICHIGAN STILL LOOKS VALID...BUT THE FLOW APPEARS
TO HAVE ENOUGH WESTERLY COMPONENT TO FOCUS THE HEAVIER SNOW INTO
MACKINAC COUNTY SE OF ERY TONIGHT AND SAT MORNING.
THE THING TO CONCENTRATE ON IN THIS FORECAST IS THE NEAR BLIZZARD
CONDITIONS THAT WILL DEVELOP LATE TONIGHT ACROSS THE WEST AND MOVE
TO THE CENTRAL AND EAST ON SATURDAY. WINDS WILL BE STRONG ENOUGH TO
BLOW AND DRIFT THE POWDERY LAKE EFFECT SNOW AROUND TO CREATE
BLIZZARD OR NEAR BLIZZARD CONDITIONS ALONG AND NEAR LAKE SUPERIOR ON
SAT. FOR THIS REASON...PUT UP SOME BLIZZARD AND WINTER STORM
WARNINGS ALONG THE LAKESHORE COUNTIES WHICH WOULD BE VULNERABLE TO
NW AND N LAKE EFFECT SNOWBELTS. WITH PASSAGE OF THE ARCTIC COLD
FRONT...THERE LOOKS TO BE A VERY HEAVY BAND OF SNOW WHICH WILL MOVE
THROUGH IN THE MORNING...THEN LAKE EFFECT BEGINS IN EARNEST. STRONG
WINDS WILL FRAGMENT THE SNOW FLAKES WITH ARRIVAL OF COLDER/DRIER AIR
IN THE AFTN. THE RESULT WILL BE A MORE EFFICIENT REDUCTION IN VSBY.
BLIZZARD WARNINGS WERE ISSUED FOR THE KEWEENAW PENINSULA AND ALGER
AND NORTHERN SCHOOLCRAFT COUNTIES WHICH WOULD BE MOST EXPOSED TO NNW
FLOW FOR THE LONGEST PD OF TIME AND ALSO THE STRONG WINDS. OTHER
PLACES MIGHT HAVE BLIZZARD CONDITIONS...BUT HOISTED ADVISORIES OR
WARNINGS BASED ON SNOWFALL AND LOW VISIBILITIES. MIGHT NOT
NECESSARILY GET SNOWFALL AMOUNTS TO VERIFY A WARNING PER SE...BUT
COMBO OF SNOW AND LOW VISIBILITIES WOULD JUSTIFY PUTTING SOMETHING
OUT AND ADVISORY JUST DOES NOT CUT IT IN THIS SITUATION WITH THE
SNOW SIGNIFICANTLY BLOWING AROUND.
.LONG TERM...
LOOK FOR PURE LES WITH RISING HGTS/DNVA/H85-5 QVECTOR DVGC IN WAKE
OF DEPARTING SHRTWV/SFC LO. THE INTENSITY OF THE LES OVER THE FAR W
SHOULD DIMINISH OVERNGT WITH THE APPROACH OF HI PRES RDG AS
INVERSION HGTS FCST TO LOWER BLO 4KFT BY 12Z SUN AT IWD. STILL
EXPECT HI SN/WATER RATIOS THROUGH THE END OF THE EVENT WITH TEMPS
WITHIN THE INCRSGLY SHALLOW MOIST LYR ARND FAVORABLE DGZ OF -15C.
BLIZZARD CONDITIONS OVER ALGER/NRN SCHOOLRAFT COUNTY SHOULD PERSIST
THROUGH MUCH OF SAT NIGHT WITH H925 WINDS IN THE 30-35KT RANGE. LES
WL DIMINISH OVER THE E HALF SUN AFTERNOON WITH ARRIVAL OF HI PRES
RDG. SUN WL BE ANOTHER VERY COLD DAY UNDER ARRIVING RDG AXIS AND 850
MB THERMAL TROF WITH TEMPS IN THE -17C TO -19C RANGE.
WAA HI CLDS WILL MOVE IN FM THE WEST ON SUNDAY AHEAD OF YET ANOTHER
CLIPPER LOW. MODEL CONSENSUS INDICATES THAT THIS CLIPPER SYSTEM WILL
DIVE THROUGH THE NRN PLAINS AND LOWER MIDWEST SUN NIGHT AND MON. 12Z
UKMET SEEMS TO BE THE OUTLIER SHOWING A MUCH NORTH TRACK WITH SYSTEM
INTO THE UPPER GREAT LAKES BY 12Z MON. KEPT GOING CHC POPS SUN NGT
INTO MON WITH ONSET OF ISENTROPIC LIFT AND LIGHT MODEL QPF IN
ADVANCE OF THIS CLIPPER. BUMPED UP POPS TO LIKELY FOR LATE SUN NIGHT
INTO MON FOR AREAS DOWNWIND OF LK MI IN SRLY FLOW AS MODEL SNDGS
INDICATE MOISTENING/DESTABILATION OFF THE WATER. GOOD LLVL
CONVERGENCE DEPICTED BY GFS SHOWS POTENTIAL FOR INTENSE LAKE
ENHANCED/LAKE EFFECT SNOW BAND AFFECTING DELTA/SCHOOLCRAFT AND
PERHAPS WRN ALGER COUNTIES. MAY NEED TO CONSIDER HEADLINES AT SOME
POINT FOR THIS POTENTIAL EVENT ALTHOUGH FOR NOW WILL CONTINUE
MENTION IN HWO.
TROUGH/COLD FRONT MOVING ACROSS THE AREA MON NIGHT AND SHIFTING OF
WINDS TO NW WILL BRING MORE LES TO AREAS DOWNWIND OF LAKE SUPERIOR
LATE MON NIGHT INTO TUE. REINFORCING SHOT OF COLD AIR WITH YET
ANOTHER CLIPPER SYSTEM FOR TUE NIGHT INTO WED WILL BRING IN 850 MB
TEMPS AROUND -20C AND SUSTAIN LES FOR NW LAKE SUPERIOR SNOWBELTS
THROUGH MUCH OF THE REST OF THE WEEK. LOOK FOR BELOW NORMAL TEMPS
FOR BLO NORMAL TEMPS BY MIDWEEK WITH HIGHS BARELY IN THE TEENS AND
INTERIOR LOWS AOB 0F.
&&
.AVIATION (FOR THE 18Z TAF ISSUANCE)...
AT KCMX...LK EFFECT WILL CONTINUE TO LIFT NORTH AND CONDITIONS
IMPROVE TO VFR FOR A TIME. NEXT LOW PRES SYSTEM DROPPING INTO THE
UPPER LAKES REGION BRINGS MORE SNOW INTO THE REGION BY THIS EVENING.
UPSTREAM OBS SUGGEST IFR VSBY WITH THE SNOW...THEN AS ARCTIC FRONT
NEARS AND WINDS SHIFT TO NW...HEAVY LK EFFECT MAY RETURN YET AGAIN
LATE TONIGHT. CONDITIONS DETERIORATE RAPIDLY TO VLIFR SAT MORNING
WITH BLOWING SNOW/SNOW WITH WIND SHIFT AND STRONG WINDS BEHIND THE
ARCTIC FRONT AND WILL LOOK TO STAY DOWN ALL DAY.
AT KSAW...EXPECT VFR CONDITIONS TO PREVAIL THRU THIS AFTN. MVFR/IFR
CONDITIONS DEVELOP IN THE EVENING AS -SN SPREADS INTO THE AREA IN
ASSOCIATION WITH APPROACHING LOW PRES SYSTEM. SNOW/WINDS DIMINISH
ONLY VERY LATE TONIGHT. CONDITIONS WILL DETERIORATE FROM MVFR LATE
SAT MORNING TO VLIFR WITH BLOWING SNOW AND STRONG WINDS BEHIND THE
ARCTIC FRONT THAT COME THROUGH SAT MORNING AND WILL LOOK TO STAY LOW
FOR A WHILE.
&&
.MARINE (FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)...
ON SATURDAY...A STRONG COLD FRONT PLOWING THROUGH WITH DEEPENING SFC
LOW WILL LEAD TO GALES UP TO 40-45 KNOTS FOR THE E 2/3 OF LAKE
SUPERIOR THROUGH SAT NIGHT. WINDS DIMINISH BY SUNDAY AS HIGH
PRESSURE MOVES ACROSS THE GREAT LAKES. SRLY WINDS ON MONDAY NOW LOOK
TO STAY BLO GALES WITH A FEW GALE GUSTS POSSIBLE OVER THE EAST HALF
OF LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY FROM 10 AM SATURDAY TO 7 AM EST
SUNDAY FOR MIZ004-084.
BLIZZARD WARNING FROM 1 PM SATURDAY TO 10 AM EST SUNDAY FOR
MIZ006-085.
BLIZZARD WARNING FROM 7 AM SATURDAY TO 7 AM EST SUNDAY FOR
MIZ001-003.
WINTER STORM WARNING FROM 4 AM EST /3 AM CST/ SATURDAY TO 7 AM
EST /6 AM CST/ SUNDAY FOR MIZ002-009.
WINTER STORM WARNING FROM 1 PM SATURDAY TO 10 AM EST SUNDAY FOR
MIZ007.
WINTER STORM WARNING FROM 10 AM SATURDAY TO 7 AM EST SUNDAY FOR
MIZ005.
WINTER STORM WARNING FROM 1 PM SATURDAY TO 7 AM EST SUNDAY FOR
MIZ013-014.
LAKE SUPERIOR...
GALE WARNING FROM 10 AM SATURDAY TO 7 AM EST SUNDAY FOR
LSZ265>267.
GALE WARNING FROM 7 AM TO 10 PM EST SATURDAY FOR LSZ263-264.
GALE WARNING FROM 10 AM SATURDAY TO 6 AM EST SUNDAY FOR
LSZ248>251.
LAKE MICHIGAN...
GALE WARNING UNTIL 4 AM EST SUNDAY FOR LMZ248-250.
GALE WATCH FROM SATURDAY AFTERNOON THROUGH LATE SATURDAY NIGHT
FOR LMZ221.
&&
SYNOPSIS/SHORT TERM...GM
LONG TERM...JV
AVIATION...GM
MARINE...GMHazardous weather outlook, Dec 5, 6:04 AM EST, 10 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 604 AM EST FRI DEC 5 2008 MIZ001>007-009-084-085-061200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 604 AM EST FRI DEC 5 2008 /504 AM CST FRI DEC 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY LAKE EFFECT SNOW OVER THE KEWEENAW PENINSULA WILL END THIS AFTERNOON. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO HEAVY LAKE EFFECT SNOW...STRONG WINDS...AND WIDESPREAD BLOWING SNOW WILL DEVELOP SATURDAY AFTERNOON AND SATURDAY NIGHT ALONG LAKE SUPERIOR. EXPECT THE COMBINATION OF FALLING AND BLOWING SNOW TO PRODUCE BLIZZARD CONDITIONS...ESPECIALLY EAST OF MARQUETTE ALONG THE LAKE SUPERIOR SHORE. PLEASE SEE THE LATEST WINTER WEATHER MESSAGE FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ013-014-061200- DELTA-SOUTHERN SCHOOLCRAFT- 604 AM EST FRI DEC 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MODERATE TO HEAVY LAKE EFFECT SNOW AND BLOWING SNOW IS POSSIBLE SATURDAY AFTERNOON INTO SATURDAY NIGHT. STAY TUNED FOR LATER STATEMENTS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ010>012-061200- IRON-DICKINSON-MENOMINEE- 504 AM CST FRI DEC 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-061200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 604 AM EST FRI DEC 5 2008 /504 AM CST FRI DEC 5 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS MAY GUST TO 35 KNOT GALES...MAINLY OVER NORTH CENTRAL LAKE SUPERIOR THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED ON CENTRAL AND EASTERN LAKE SUPERIOR SATURDAY AFTERNOON AND SATURDAY NIGHT. SEE THE LATEST MARINE WEATHER MESSAGE AND OPEN LAKE FORECAST FOR FURTHER DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-061200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 604 AM EST FRI DEC 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SOUTHWEST WINDS MAY GUST TO 35 KNOT GALES TONIGHT...MAINLY TOWARD THE OPEN WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NORTHWEST GALE FORCE WINDS TO 40 KNOTS ARE EXPECTED LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLA
In the hours before
Local storm report, Dec 5, 10:37 AM EST, 5 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1037 AM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW HOUGHTON 47.11N 88.56W
12/05/2008 M6.0 INCH HOUGHTON MI TRAINED SPOTTER
6 INCHES IN THE LAST 24 HOURS.
&&
AJKLocal storm report, Dec 5, 11:41 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1141 AM EST FRI DEC 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
12/05/2008 M6.4 INCH ALGER MI CO-OP OBSERVER
24 HOUR SNOW TOTAL. AT LEAST 12 INCHES OF SNOW LAST 24
HOURS IN TOWN OF GRAND MARAIS. STILL SNOWING IN GRAND
MARAIS.
0635 AM SNOW 3 WSW KENTON 46.46N 88.96W
12/05/2008 E5.0 INCH HOUGHTON MI TRAINED SPOTTER
ESTIMATED 5 INCHES SINCE YESTERDAY AFTERNOON. SNOW DEPTH
7 TO 9 INCHES.
0700 AM SNOW HOUGHTON 47.11N 88.56W
12/05/2008 M6.0 INCH HOUGHTON MI TRAINED SPOTTER
6 INCHES IN THE LAST 24 HOURS.
0733 AM SNOW 3 SW SKANEE 46.84N 88.25W
12/05/2008 M3.2 INCH LSZ247 MI CO-OP OBSERVER
3.2 INCHES IN THE LAST 24 HOURS. SNOW DEPTH 4 INCHES.
0733 AM SNOW 2 ENE PELKIE 46.82N 88.61W
12/05/2008 M2.9 INCH BARAGA MI CO-OP OBSERVER
2.9 INCHES IN THE LAST 24 HOURS. 6 INCH SNOW DEPTH.
0826 AM SNOW 4 E SILVER CITY 46.84N 89.48W
12/05/2008 M7.0 INCH ONTONAGON MI CO-OP OBSERVER
IN THE LAST 24 HOURS. 11 INCH SNOW DEPTH.
0833 AM SNOW MOHAWK 47.30N 88.36W
12/05/2008 M4.6 INCH KEWEENAW MI CO-OP OBSERVER
4.6 INCHES IN THE LAST 24 HOURS. 2.1 INCHES IN THE PAST
12 HOURS. MODERATE SNOW STILL FALLING.
0842 AM SNOW 2 SW TWIN LAKES 46.88N 88.86W
12/05/2008 M11.8 INCH HOUGHTON MI CO-OP OBSERVER
11.8 INCHES IN THE LAST 24 HOURS. SNOW DEPTH 18 INCHES.
0842 AM SNOW GRAND MARAIS 46.67N 85.98W
12/05/2008 M9.0 INCH ALGER MI TRAINED SPOTTER
9 INCHES OF SNOW IN THE LAST 24 HOURS. SNOW DEPTH OF 24
INCHES.
&&
AJKThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 10:22 PM EST | Gale Warning | MQT | 6 hr | |
| Dec 5, 5:15 AM EST | Gale Watch | MQT | 13 hr | |
| Dec 5, 5:15 AM EST | Gale Warning | MQT | 46 hr | |
| Dec 5, 4:36 PM EST | Blizzard Warning | MQT | Alger, Houghton, Keweenaw, Schoolcraft | 30 hr |
| Dec 5, 4:36 PM EST | Lake Effect Snow Advisory | MQT | Baraga, Houghton | 30 hr |
Nearby
Winter Storm Warnings in Michigan, 2008Every winter storm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.